Alert archive / South Carolina / Small Craft Advisories in 2012

Small Craft Advisory 43, NWS Wilmington, NC

September 17, 2012

NWS Wilmington, NC issued this small craft advisory at Sep 17, 2012, 3:39 AM EDT. It took effect at Sep 18, 2012, 12:00 AM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Sep 17, 2012, 3:39 AM EDT (07:39 UTC)
In effect from
Sep 18, 2012, 12:00 AM EDT
Expired
Sep 19, 2012, 6:00 AM EDT
In force
30 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

476 
WHUS72 KILM 170739
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
339 AM EDT MON SEP 17 2012

AMZ250-252-254-256-171545-
/O.NEW.KILM.SC.Y.0043.120918T0900Z-120919T0900Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
339 AM EDT MON SEP 17 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TUESDAY TO 5 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TUESDAY TO 5 AM EDT
WEDNESDAY.

* WINDS...SOUTHEAST WINDS 10 TO 15 KT THIS MORNING...WILL BECOME
  SOUTHERLY THIS AFTERNOON AND INCREASE TO 15 TO 20 KT TONIGHT.
  SOUTH WINDS AROUND 20 KT WITH GUSTS UP TO 25 KT TUESDAY...WILL
  VEER TO SOUTHWEST 15 TO 20 KT TUESDAY NIGHT.

* SEAS...2 TO 4 FT SEAS TODAY...WILL BUILD TO 3 TO 6 FT TONIGHT.
  SEAS 4 TO 7 FT TUESDAY...WILL ONLY SUBSIDE TO 3 TO 5 FT LATE
  TUESDAY NIGHT. WIND DRIVEN WAVES WITH AVERAGE PERIODS RUNNING 4
  TO 6 SECONDS...WILL DOMINATE THE SIGNIFICANT SEAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
DCH
8 follow-up statements
507 
WHUS72 KILM 171529
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1129 AM EDT MON SEP 17 2012

AMZ250-252-254-256-180400-
/O.EXT.KILM.SC.Y.0043.120918T0800Z-120919T1000Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1129 AM EDT MON SEP 17 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TUESDAY TO 6 AM
EDT WEDNESDAY...

* WINDS...SOUTHWEST 10 TO 20 KT THIS EVENING...INCREASING TO 15 TO
  25 KT OVERNIGHT. GUSTS TO 30 KT BY DAYBREAK TUESDAY.

* SEAS...3 TO 5 FEET...BUILDING TO 4 TO 7 FEET EARLY TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

8
758 
WHUS72 KILM 171849
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
249 PM EDT MON SEP 17 2012

AMZ250-252-254-256-180400-
/O.EXT.KILM.SC.Y.0043.120918T0400Z-120919T1000Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
249 PM EDT MON SEP 17 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM EDT WEDNESDAY...

* WINDS...SOUTH 15 TO 20 KT THIS EVENING...INCREASING TO 20 TO 25
  KT AFTER MIDNIGHT.

* SEAS...3 TO 5 FEET THIS EVENING...BUILDING TO 4 TO 7 FT AFTER
  MIDNIGHT. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

8
889 
WHUS72 KILM 180334
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1134 PM EDT MON SEP 17 2012

AMZ250-252-254-256-181200-
/O.CON.KILM.SC.Y.0043.120918T0400Z-120919T1000Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1134 PM EDT MON SEP 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

* WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
372 
WHUS72 KILM 180736
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
336 AM EDT TUE SEP 18 2012

AMZ250-252-254-256-181545-
/O.CON.KILM.SC.Y.0043.000000T0000Z-120919T1000Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
336 AM EDT TUE SEP 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

* WINDS...S 20 TO 25 KT WITH GUSTS UP TO 30 KT...WILL VEER TO THE
  SW 15 TO 25 KT THIS EVENING...AND FURTHER LOWER TO WSW 15 KT BY
  DAYBREAK WEDNESDAY.

* SEAS...SEAS WILL BUILD TO 5 TO 8 FEET...WITH THE HIGHEST SEAS
  ACROSS THE OUTER WATERS OFF CAPE FEAR. SEAS WILL SLOWLY LOWER TO
  3 TO 6 FT BY LATE TONIGHT. AVERAGE PERIODS WILL RANGE BETWEEN 5
  AND 7 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
DOUGH
584 
WHUS72 KILM 181453
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1053 AM EDT TUE SEP 18 2012

AMZ250-252-254-256-190300-
/O.CON.KILM.SC.Y.0043.000000T0000Z-120919T1000Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1053 AM EDT TUE SEP 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

* WINDS...SOUTHWEST 20 TO 30 KT.

* SEAS...5 TO 8 FEET...HIGHEST OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

8
204 
WHUS72 KILM 181948
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
348 PM EDT TUE SEP 18 2012

AMZ250-252-254-256-190400-
/O.CON.KILM.SC.Y.0043.000000T0000Z-120919T1000Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
348 PM EDT TUE SEP 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
696 
WHUS72 KILM 190402
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1202 AM EDT WED SEP 19 2012

AMZ250-252-254-256-191000-
/O.CON.KILM.SC.Y.0043.000000T0000Z-120919T1000Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1202 AM EDT WED SEP 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

* WINDS...SW 15 TO 20 KT WILL DIMINISH TO W 10 TO 15 KT BY
  DAYBREAK WEDNESDAY. 

* SEAS...SIGNIFICANT SEAS OF 3 TO 6 FT WILL SUBSIDE TO 3 TO 5 FT
  BY DAYBREAK WEDNESDAY. AVERAGE PERIODS WILL RUN 5 TO 7 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

DCH
240 
WHUS72 KILM 191001
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
601 AM EDT WED SEP 19 2012

AMZ250-252-254-256-191115-
/O.EXP.KILM.SC.Y.0043.000000T0000Z-120919T1000Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
601 AM EDT WED SEP 19 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE ACROSS ALL
WATERS AT 6 AM EDT EARLY THIS MORNING. HOWEVER...A SMALL CRAFT
EXERCISE CAUTION WILL TAKE ITS PLACE FOR THE WATERS FROM SURF
CITY TO LITTLE RIVER INLET. 

OVERALL...WINDS AND SIGNIFICANT SEAS WILL CONTINUE TO TREND LOWER
TODAY AS A COLD FRONT PUSHES ACROSS THE LOCAL WATERS. MODELS
INDICATE THE FRONT TO STALL JUST OFFSHORE BY THIS EVENING
...PARALLEL TO THE CAROLINA COASTS SOUTH OF CAPE HATTERAS. LOOK
FOR W WINDS AROUND 15 KT EARLY THIS MORNING TO VEER TO THE
NORTHWEST AND NORTH AROUND 10 KT BY MIDDAY... AND FURTHER VEER TO
THE NE AT 10 TO 15 KT DURING THIS AFTERNOON AND NIGHT. SEAS WILL
ONLY LOWER TO 3 TO 5 FT NORTH OF LITTLE RIVER INLET TO SURF
CITY...AND 2 TO 4 FT SOUTH OF THE INLET TO SOUTH SANTEE RIVER.

$$

DCH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Sep 17, 3:37 AM EDT, 2 minutes earlier.

Area forecast discussion, Sep 17, 3:37 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
337 AM EDT MON SEP 17 2012

.SYNOPSIS...
HIGH PRESSURE WILL DRIFT OFF THE CAROLINA COASTS TODAY AS A COLD
FRONT APPROACHES FROM THE WEST. LOW PRESSURE WILL MOVE THROUGH THE
WESTERN CAROLINAS TUESDAY...DRAGGING A STRONG COLD FRONT ACROSS
THE AREA. THIS COLD FRONT WILL PRODUCE WIDESPREAD SHOWERS AND
THUNDERSTORMS...SOME OF WHICH COULD BE STRONG. COLD FRONT WILL
LINGER NEAR THE COAST WEDNESDAY...BEFORE HIGH PRESSURE BRINGS
COOLER AND DRIER WEATHER INTO THE AREA FOR LATE WEEK AND THE
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 8:00 PM SUNDAY...A BAND OF MAINLY LIGHT SHOWER ACTIVITY...WITH
ISOLATED EMBEDDED HEAVIER SHOWERS...IS SLOWLY MOVING EAST ACROSS
THE FORECAST AREA. BAND NOW STRETCHES FROM FLORENCE TO WHITEVILLE
TO BURGAW AND IS ASSOCIATED WITH LOW LEVEL CONVERGENCE ALONG A
DISSIPATING FRONTAL BOUNDARY.

THE ATMOSPHERE WILL REMAIN SLIGHTLY UNSTABLE FOR ELEVATED PARCELS
ABOVE THE DECOUPLED BOUNDARY LAYER THEREFORE WE WILL MAINTAIN 20-30
POPS FOR SHOWERS THROUGH THE NIGHT...PREFERENTIALLY ACROSS THE
NORTHERN TWO-THIRDS OF THE FORECAST AREA. OUR SOUTHERNMOST
COUNTIES OF WILLIAMSBURG AND GEORGETOWN STAND A GOOD CHANCE OF
REMAINING DRY DURING THE OVERNIGHT PERIOD WITH GREATER DISTANCE
FROM THE UNSETTLED MID AND UPPER LEVEL CONDITIONS TO THE NORTH.

BREAKS IN THE MID AND UPPER LEVEL CLOUD COVER TONIGHT MAY ALLOW SOME
LOWER STRATUS TO DEVELOP LATE. PARTLY TO MOSTLY CLOUDY SKIES WILL
DOMINATE. LOWS SHOULD FALL INTO THE MID 60S WITH SOME UPPER 60S AT
THE IMMEDIATE COAST...ALONG THE HIGHER END OF THE MOS GUIDANCE RANGE.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 300 AM MONDAY...STRONG COLD FRONT STILL PROGGED TO CROSS THE
AREA TUESDAY BRINGING WIDESPREAD SHOWERS/TSTMS...POTENTIALLY WITH
DAMAGING WINDS AND HEAVY RAIN TO THE AREA...IN AN EARLY SEASON
HIGH SHEAR LOW CAPE EVENT.

PHASING OCCURRING AT 500MB TUESDAY BETWEEN SOUTHERN AND NORTHERN
STREAM IMPULSES CREATES A HIGHLY AMPLIFIED TROUGH ACROSS THE EASTERN
CONUS. SURFACE LOW RIDES UP THE APPALACHIANS AND DRIVES A COLD ACROSS
THE CAROLINAS. STRONG LOW LEVEL WINDS...APPROACHING 50 KTS AT
850MB...ADVECT COPIOUS MOISTURE INTO THE COLUMN AND STRONG MID-LEVEL
THETA-E ADVECTION OCCURS AHEAD OF THIS FRONT. SPC HAS PLACED THE
ENTIRE AREA IN A SLIGHT RISK FOR TUESDAY...30% PROBABILITIES ACROSS
THE I-95 COUNTIES...AND THIS SEEMS WARRANTED BASED OFF THE STRONG
LOW LEVEL WIND FIELDS.

DO NOT EXPECT WIDESPREAD SEVERE WINDS TUESDAY...BUT ISOLATED TO
POTENTIALLY SCATTERED DAMAGING WIND GUSTS ARE POSSIBLE. 0-6KM BULK
SHEAR RISES TO AROUND 30 KTS WHICH COULD SUPPORT MULTICELL CLUSTERS
WITH STRONG WINDS IN A UNIDIRECTIONAL SHEAR ENVIRONMENT...AND
FORECAST SBCAPE RISES TO AROUND 1000 J/KG AHEAD OF THE FRONT.
HOWEVER...DCAPE IS MINIMAL...UPPER FORCING LAGS BEHIND THE BEST
SURFACE DYNAMICS...AND FRONT ITSELF WILL CROSS DURING THE NIGHTTIME
HOURS...ALTHOUGH WITH STRONG THETA-E ADVECTION OCCURRING RIGHT UP
UNTIL FROPA...CONVECTION MAY SUSTAIN ITSELF WELL PAST NIGHTFALL.
SO...CANNOT RULE OUT A FEW DAMAGING WIND GUSTS...ESPECIALLY SINCE
SUSTAINED GRADIENT WINDS WILL LIKELY BE AROUND 20 MPH TO BEGIN
WITH...AND IT WILL NOT TAKE AN INCREDIBLY STRONG STORM TO MIX DOWN
THE LLJ WINDS. STILL...DO NOT ANTICIPATE A WIDESPREAD SEVERE WEATHER
EVENT IN THE ILM CWA...SINCE BEST COMBINATION OF FORCING SHOULD BE
DISPLACED NW OF THIS AREA. HEAVY RAIN ON THE OTHER HAND WILL BE THE
MORE SIGNIFICANT THREAT...WITH TORRENTIAL RAINFALL LIKELY IN
CONVECTION.

FRONT CROSSES THE AREA VERY EARLY WEDNESDAY...BUT INDICATIONS ARE
NOW THAT IT WILL HANG BACK NEAR THE COAST AS A SECONDARY LOW
DEVELOPS ACROSS THE SOUTHEAST AND UPPER TROUGHING LAGS BEHIND. THIS
WILL KEEP PRECIP CHANCES THROUGHOUT THE SHORT TERM...ALTHOUGH MUCH
LIGHTER QPF EXPECTED WEDNESDAY...HIGHEST NEAR THE COAST.

FORECAST PROFILES SUGGEST A WEAK WEDGE SCENARIO (RARE FOR THIS EARLY
IN THE SEASON) DEVELOPING WEDNESDAY NIGHT AS HIGH PRESSURE SETTLES
DOWN THE COAST WHILE SW FLOW REMAINS ABOVE 900MB. THIS SUGGESTS SOME
LIGHT RAIN OR EVEN DRIZZLE POTENTIALLY PERSISTING THROUGH THE END OF
THE PERIOD. VERY DRY AIR ABOVE THE WEDGE...PLUS THIS BEING OUT OF
SEASON...MEANS THAT ONLY SCHC POP WILL BE CONTINUED THROUGH THE END
OF THE SHORT TERM BUT CLOUD COVER SHOULD BE PRETTY
SIGNIFICANT...ESPECIALLY NEAR THE COAST.

HIGH TEMPS TUESDAY WILL BE RIGHT AROUND CLIMO...LOW 80S...AS STRONG
WAA IS COUNTERACTED BY CLOUD COVER AND SHOWERS...WHILE NIGHTTIME
MINS WILL BE HELD WELL ABOVE NORMAL...ONLY FALLING TO THE UPPER
60S/LOW 70S. WEDNESDAY WILL BE COOLER BEHIND THE FRONT...AROUND 80
FOR HIGHS AND NEAR 60 FOR LOWS AWAY FROM THE IMMEDIATE COAST.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 300 AM MONDAY...FRONT HOVERING JUST OFFSHORE MAY ALLOW FOR
CONTINUED SHOWERS NEAR THE COAST ON THURSDAY. FORECAST PROFILES DRY
OUT CONSIDERABLY HOWEVER...AND WILL DROP INHERITED CHC TO JUST SCHC
ON THE COAST...SILENT INLAND. BEST CHANCE WILL BE DURING THE EARLY
PART OF THE DAY BEFORE HIGH PRESSURE MORE FIRMLY RIDGES DOWN THE
COAST FORCING THE FRONT FURTHER OFFSHORE. OTHERWISE...THE EXTENDED
FEATURES DRY AND SEASONABLE WEATHER AS HIGH PRESSURE DOMINATES AT
THE SURFACE AND A LARGE UPPER TROUGH PERSISTS OVER THE EASTERN HALF
OF THE COUNTRY. ONLY FEATURE OF INTEREST IS A COLD FRONT WHICH WILL
TRY TO CROSS INTO THE AREA ON SATURDAY. WITH UPPER TROUGH RELOADING
ACROSS THE GREAT LAKES...MID LEVEL WINDS WILL REMAIN OUT OF THE WSW
WHICH WILL INHIBIT THIS FRONT FROM MAKING ANY NOTICEABLE IMPACT TO
THIS AREA...AND ANY COOLER AIR AND/OR PRECIP WILL BE DISPLACED NORTH
OF THE CWA.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
AS OF 06Z...PERIODS OF MVFR/IFR OVERNIGHT AND INTO THE EARLY MORNING
HOURS WITH VCSH/SCATTERED SHRA AND POTENTIAL BR/LOW CIGS INLAND.
FOR SEVERAL HRS AFTER DAYBREAK...EXPECT VFR/MVFR WITH BRIEF
PERIODS OF IFR DUE TO SHRA/BR. FOR THE AFTERNOON/EVENING VFR WITH
BRIEF PERIODS OF MVFR/IFR FROM CONVECTION.

SHRA AND VCSH WILL CONTINUE THROUGH THE OVERNIGHT HOURS THROUGH
MID-MORNING. LOOKING AT NE-E LIGHT WINDS OVERNIGHT WITH THE BEST
CHANCE FOR LOW CEILINGS/FOG ACROSS THE INLAND SITES BEFORE
SUNRISE. AFTER DAYBREAK...LINGERING MVFR/IFR FOG WILL DISSIPATE
AND CIGS WILL LIFT GIVING WAY TO VFR. LOW TO MID SCT/BKN CLOUDS
WILL CONTINUE THROUGHOUT THE DAY WITH A CHANCE FOR MVFR FROM
SHRA/TSRA ACROSS THE AREA. EAST-SOUTHEAST WINDS WILL INCREASE TO
AOB 10 KTS BY THE AFTERNOON HOURS...BECOMING SOUTHERLY ALONG THE
COAST WITH GUSTS 15 TO 20 KTS. INTO THE EVENING HOURS...SHRA/TSRA
WILL GRADUALLY QUIET DOWN...EXCEPT FOR CONVECTIVE ACTIVITY OFF THE
ATL WATERS THAT COULD MOVE ONSHORE BY MIDNIGHT DUE TO A DEEPER
ONSHORE FLOW MATERIALIZING. SOUTHERLY WINDS TO INCREASE TO
SUSTAINED 10 KT BY MIDNIGHT...ESPECIALLY AT THE COASTAL TERMS.

THE EXTENDED OUTLOOK...SHRA/TSRA ON TUESDAY WITH MODERATE
CONFIDENCE FOR INTERMITTENT IFR CONDITIONS. CONVECTION WILL
CONTINUE INTO WEDNESDAY WITH IMPROVING CONDITIONS THURSDAY INTO
SATURDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 8:00 PM SUNDAY...WINDS NOW UNIFORMLY FROM THE SOUTHEAST IN
THE 10 KT RANGE WITH SEAS OF AROUND 3 FT. DO NOT EXPECT MUCH
CHANGE IN WITHER PARAMETER THROUGH THE OVERNIGHT HOURS.

SEAS CONSIST ALMOST EXCLUSIVELY OF A POWERFUL LONG-PERIOD SWELL
PRODUCED BY HURRICANE NADINE APPROXIMATELY 2000 MILES EAST OF THE
CAROLINAS. DOMINANT WAVE PERIOD IS 12-14 SECONDS. A GOOD DEAL OF
THIS SWELL ENERGY IS BEING DISSIPATED ALONG THE OCEAN BOTTOM AS THE
WAVES MOVE INTO THE SHALLOWER WATER WITHIN A FEW MILES OF THE
BEACHES. MEASURED SEA HEIGHTS ARE STILL ONLY 3 FT AT THE
WRIGHTSVILLE BEACH CORMP BUOY ABOUT 5 MILES OFFSHORE...AND ONLY 2
FEET AT THE OCEAN CREST PIER WAVE GAUGE ON OAK ISLAND...ALTHOUGH
THE LONG WAVE PERIODS ARE BEING PRESERVED.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 300 AM MONDAY...STRONG SOUTHERLY WINDS AHEAD OF A POTENT COLD
FRONT WILL CREATE SMALL CRAFT ADVISORY CONDITIONS THROUGH MUCH OF
TUESDAY. WINDS OF 15-25 KTS WILL HELP BUILD SEAS TO 4-6 FT...HIGHEST
ACROSS THE NORTHERN WATERS. WAVES WILL BE FORMED BY A COMBINATION OF
A WEAK SE SWELL AND THE MORE DOMINANT 6 SEC SOUTHERLY WIND
WAVES...SO EXPECT RELATIVELY STEEP WAVE FACES THROUGH THE DAY.
ADDITIONALLY...STRONG THUNDERSTORMS ARE POSSIBLE AHEAD OF THE COLD
FRONT AS IT ADVANCES EASTWARD THROUGH THE EVENING. THESE STORMS
COULD PRODUCE MUCH STRONGER WIND GUSTS AND TORRENTIAL RAINFALL...AS
WELL AS LOCALLY ENHANCED WAVE HEIGHTS.

WINDS TURN WESTERLY EARLY WEDNESDAY WITH THE FRONT AND THEN BECOME
LIGHT AND VARIABLE AS THE BOUNDARY WAVERS OVER THE COASTAL WATERS.
BY LATE WEDNESDAY WINDS WILL BECOME NE...BUT REMAIN LESS THAN 10
KTS. SEAS FALL QUICKLY DURING THE DAY...FROM 3-5 FT EARLY TO 2-3 FT
LATE...THANKS TO THE EASING WIND SPEEDS.

LONG TERM /THURSDAY THROUGH FRIDAY/...
AS OF 300 AM MONDAY...HIGH PRESSURE RIDGES DOWN THE COAST THURSDAY
BEFORE DRIFTING OFFSHORE FRIDAY. NE WINDS OF AROUND 10 KTS PERSIST
MUCH OF THURSDAY BEFORE THE GRADIENT RELAXES...ALLOWING WINDS TO
BECOME LIGHT AND VARIABLE FRIDAY...BEFORE FINALLY TURNING TO THE SE
AT THE END OF THE PERIOD. WAVE GUIDANCE SHOWS SEVERAL DIFFERENT WAVE
GROUPS PRESENT IN THE SPECTRUM THROUGH THE EXTENDED...WITH NO GROUP
BECOMING DOMINANT. WITHOUT ANY MEANINGFUL SWELL OR PRESSURE
GRADIENT...SEAS WILL BE 1-3 FT THURSDAY...AND ONLY 1-2 FT ON FRIDAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 5 AM TUESDAY TO 5 AM EDT WEDNESDAY
     FOR AMZ250-252-254-256.

&&

SYNOPSIS...JDW
NEAR TERM...REK/TRA
SHORT TERM...JDW
LONG TERM...JDW
AVIATION...DCH/SGL
MARINE...
Hazardous weather outlook, Sep 16, 7:58 PM EDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
758 PM EDT SUN SEP 16 2012

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-180000-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
758 PM EDT SUN SEP 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ107-180000-
INLAND NEW HANOVER-
758 PM EDT SUN SEP 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MINOR COASTAL FLOODING MAY DEVELOP ALONG THE LOWER CAPE FEAR RIVER
AFFECTING PORTIONS OF DOWNTOWN WILMINGTON MONDAY AND TUESDAY. HIGH
TIDES WILL OCCUR BETWEEN 11 AM AND NOON BOTH DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-180000-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
758 PM EDT SUN SEP 16 2012

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 7 AM EDT MONDAY
THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-180000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
758 PM EDT SUN SEP 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP LATE
MONDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 3:55 AM EDTCoastal Flood AdvisoryILMNew Hanover8 hr

Nearby

Small Craft Advisories in South Carolina, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.